Anxiety and how long does it take for meds to start working
I am new here and apparently I have health anxiety. It all started when an acquaintance died of a brain tumour, same age as me so you can see how this would freak me out. I have always been a little anxious but this event totally put me over the edge. It started with nausea and diarrhea, then I got the heart palyps, I went to the er at least 7 times because my heart was racing, at one point it was 132 bpm which was scary. I had a high white count which has gone back down to normal range so I must of had a viral infection. Well since then I have had stomach upset which has subsided, severe muscle weakness in my legs, the tingling which has also subsided, my hands have cramped up on occasion when I am really anxious and I also have weird vision, which has also somewhat subsided however I recently noticed since I started taking Effexor and ativan one of my pupils is bigger than the other sometimes. I am still really anxious, have trouble sleeping, not at night as of lately but if I try to lay down in the day time I can't sleep because my mind won't stop racing. I don't know how to deal with this, I have a great life and a beautiful 2 year old daughter and lately all I can think about is myself. I have had lots of tests done and everything was normal. I haven't had an MRI or cat scan and I don't want to as my doctor is positive this is all anxiety. I just want to know if anyone else experiences the muscle weakness and shakes and how long it takes for meds to start working, I have only been taking them for 2.5 weeks. Thanks for any replies
My anxiety came from worries about my health as well. Medications like Effexor can take a good month to 'kick in' in my opinion.
Anxiety can really take a toll on us both mentally and physically. If you are on edge all the time, naturally you are going to feel like total crap to put it mildly. In my experience, you are describing pretty much what one goes though when we worry about our health. I noticed my pupils as well. I felt every little pain, twitch, palpatation and misinterpreted every symptom I had and always linked it to something catastrophic. I had multiple tests tell me I was fine and did not believe the doctors for months.
I am a big proponent of medications as long as you do as your doctor instructs AND as long as you combine it with talk therapy. Remember, that these drugs will not 'cure' you of anything in the long term, but in my opinion, the knowledge you gain from learning about why you are anxious will help you confront this. There is a reason why people always say, "knowledge is power..." In my experience with this, learning and confronting it helped TREMENDOUSLY in the long term....keep us posted!
Yeah i have toughts of requesting a CT scan etc..but doctors dont think its necessary because by the way we anxiety people present ourself to them.they can indeed see we are way too anxious.I had all those heart test,lung chest xray done..yet i found it hard to believe the test are fine..its just anxiety!
I am also seeing a counselor, I have only been to see her once so far. I just wish I could relax and be my old self again, I use to be so care free and out going and now I am down in the dumps and always on edge.......I hate it. Thanks for the support. Anxiety stinks. Have you guys also experienced the weakness and shakiness??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.